Due to missing a lot of pills in a row I've gone off them for a month and will continue them when my next period comes around but in the time of not taking the pills I've had sex which was unprotected and this morning I woke up with very painful cramps and feeling very nauseous. Is this just a side effect of the pill or something else? It's been 2 weeks since my last period ended and I stopped the pills.
Welcome to ehealthforum.
Since you were off the pill for too long and having unprotected intercourse while being off the pill, the chances of pregnancy are high.
Get yourself examined by your gynecologist/healthcare provider to see if you are pregnant and get prescription for the cramps.
Continue with the pills in next cycle if you are not pregnant. Use additional birth control measures like condoms, spermicide or both if having intercourse and on missing the pill for more than 1 day.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.